MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A physician reported that during intraocular lens implant procedure noticed a small mark or crack on central part of lens.Surgeon heard there might be defects on cartridge.The lens was left implanted in the eye.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information provided in sections h.6 and h.11 the product was not returned.Photos of an implanted multi-focal single piece lens were provided.A very small line/mark was discernable in two of the photos.The line/mark was at the optic/haptic junction.Due to the clarity of the photo, it cannot be determined if this is a scratch or crack.In the clearer photo this appeared to be on the anterior surface.No other determination could be made based on the provided photos.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.The root cause for the reported small mark/crack could not be determined.The lens remains implanted.Based on review of the provided photos, there appeared to be a very small line/mark at one optic/haptic junction.Due to the clarity of the photo, it cannot be determined if this is a scratch or crack.In the clearer photo, this appeared to be on the anterior surface.If the lens is loaded properly, there is no contact with the anterior optic surface and the cartridge lumen.Damage to the anterior surface may be caused by loading forceps or a plunger override.The instructions for use (ifu) instructs to completely fill the cartridge with ophthalmic viscoelastic device immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ophthalmic viscoelastic device in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ophthalmic viscoelastic device, which may result in damage.Using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ophthalmic viscoelastic device-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Follow the section regarding directions for use for information on the maximum allowed time for the intra ocular lens (iol) to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.During lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22586370
Report Number1119421-2025-02031
Device Sequence Number9393077
Product Code MFK
UDI-Device Identifier00380652408202
UDI-Public(01)00380652408202(17)280501(11)240503(10)15847831
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.240
Device Lot Number15847831
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date08/25/2025
Date Device Manufactured05/03/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown